MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; SH 2-0 MONODERM 20CM

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; SH 2-0 MONODERM 20CM
Model Number SXMD1B405
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process.The needle is an ethicon supplied component.The exact device was not returned for review.Samples from the same lot were not available for review.The third party evaluation report has not been received to date.If samples or the report become available at a later date, the samples or information will be reviewed and added to the file and a follow-up report will be filed.The bending, fracturing, breaking of a needle can occur when needles are gripped with a needle holder, forceps, surgical instrument on or near the swaged area or near the tip of the device, when excessive force is applied, when the device(s) are used in applications involving tortuous tissue or with a needle tip design that may not be appropriate for the specific tissue or procedure.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without receiving ethicon¿s third party analysis report, testing sterile devices from the same finished good lot, reviewing magnified photos of the broken device or receiving details regarding the tools utilized to grasp the needle component/size of trocar utilized, procedure performed, details of intervention provided, or the surgeon¿s technique a definitive root cause cannot be determined at this time.
 
Event or Problem Description
The health authority reported the following to our distributor.At 09:30, the surgery was carried out.At 10.50, when the pancreas was sewed, the needle was broken.After searching, the broken needle tip was found in the pre pancreatic space and aligned with the tail.It was determined that the needle was completely taken out.

Brand Name
STRATAFIX
Common Device Name
SH 2-0 MONODERM 20CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
Manufacturer Contact
luis jauregui giannangelo
247 station drive
suite ne1
westwood, MA 02090
MDR Report Key15322203
Report Number3010692967-2022-00035
Device Sequence Number5293096
Product Code GAM
UDI-Device Identifier10705031228061
UDI-Public(01)10705031228061(20)12(17)260831(10)B923LRA
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/30/2022
Report Date (Section F) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberSXMD1B405
Device Lot NumberB923LRA
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/15/2022
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer08/18/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 08/18/2022
Initial Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age69 YR
Patient SexMale